MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006006X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 40mm 135cm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter ruptured during a peripheral procedure.Additionally, a 6mm x 6cm saber.018 pta balloon catheter was used, but the balloon ruptured in two pieces.The devices were able to be removed easily from the patient.An unknown snaring device was used to retrieve the separated balloon, but it was not successful.Other unknown balloons were used during this procedure.This was during a procedure to treat a left proximal superficial femoral artery (sfa) lesion which was tortuous.The devices were "restored" properly per the instructions for use (ifu) and there were no issues removing the sterile packaging.The devices maintained negative pressure during preparation and were prepped with a 60% contrast and 40% saline mixture.Both devices were inflated to 8 atmospheres (atm).The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, h10, and h11.Complaint conclusion: as reported, the balloon of a 5mm x 40mm 135cm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter ruptured during a peripheral procedure.Additionally, a 6mm x 6cm saber.018 pta balloon catheter was used, but the balloon ruptured in two pieces.Both devices were inflated to eight atmospheres (atm).The devices were able to be removed easily from the patient.An unknown snaring device was used to retrieve the separated balloon, but it was not successful.Other unknown balloons were used during this procedure.This was during a procedure to treat a left proximal superficial femoral artery (sfa) lesion which was tortuous.The devices were "restored" properly per the instructions for use (ifu) and there were no issues removing the sterile packaging.The devices maintained negative pressure during preparation and were prepped with a 60% contrast and 40% saline mixture.The devices will be returned for evaluation.A non-sterile ¿saber 6mm6cm 150¿ was received coiled inside of a clear plastic bag.The product was unpacked from the pouch with the purpose of performing the product evaluation.The balloon and the wire lumen were received with the distal section separated.The separated pieces of the balloon and the inner lumen were not included.No other outstanding details were observed.Functional analysis could not be performed due to the condition of the device returned.The balloon separated area was inspected with a vision system observing that the edges presented evidence of elongations and scratches.The elongations and scratches found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.The reported ¿balloon burst-at/below rbp¿ and ¿balloon separated¿ were confirmed as the device was received with only a portion of the balloon material attached, the remaining distal portion and inner lumen were not returned for analysis.The exact cause of the events cannot be conclusively determined.Analysis revealed elongations and scratches on the borders of the separated balloon material suggesting the material deformation occurred due to high stressors prior to the rupture/separation.Vessel characteristics, such as the tortuosity reported, may have been a contributing factor, as well as other unspecified procedural/handling factors.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ according to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ the information available and device analysis do not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21292882
Report Number3007635982-2025-00020
Device Sequence Number7775681
Product Code LIT
UDI-Device Identifier20705032069592
UDI-Public(01)20705032069592(17)260930(10)82293769
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue Number48006006X
Device Lot Number82293769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETERS.; UNKNOWN SNARING DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite